MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134301
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a lasso® nav eco variable catheter and a catheter shaft broken issue occurred.It was reported that ¿broken mid case¿.An attempt was made to get further clarification; however, no further information is available regarding this event.The catheter shaft broken issue is mdr reportable to the fda.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device evaluation was completed on 04-apr-2023.It was reported that a patient underwent a cardiac ablation procedure with a lasso® nav eco variable catheter and a catheter shaft broken issue occurred.It was reported that ¿broken mid case¿.An attempt was made to get further clarification; however, no further information is available regarding this event.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection and contraction evaluation of the returned device was performed following bwi procedures.Visual analysis revealed that the mechanism of contraction was found detached from its place.Deflection testing was performed, and no deflection issues were found.The contraction test could not be performed since the contraction handle was found detached.Since the retaining ring of the contraction mechanism was found in good condition, the potential root cause of the failure could be related to excessive force during the procedure, however, this cannot be conclusively determined.This unit was inspected prior to leaving the facility as there are functional tests and inspections based on the corresponding process flow diagram (pfd).A manufacturing record evaluation was performed for the finished device 30862081l number, and no internal actions related to the reported complaint condition were identified.The issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi¿s quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16481946
Report Number2029046-2023-00467
Device Sequence Number7671769
Product Code DRF
UDI-Device Identifier10846835009637
UDI-Public10846835009637
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Model NumberD134301
Device Catalogue NumberD134301
Device Lot Number30862081L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer03/09/2023
04/04/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date03/24/2023
05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown